My mum has Cervical Dystonia, which she was diagnosed with last year.
Since, she has been recieving botox injections, working through the ones avaliable, and none are working.
The longer this goes on, the worse she is getting. It's heart breaking in so many ways.
It's got to the point that her employer is going to terminate her contract (currently three months on sick leave because she can't keep her neck straight, which is a massive problem in her profession, as she needs to be able to push a wheelchair in a straight line).
Am really looking for some experiences. Have people had to go through a lot of botox types/doses to find one that works for them? Did the injection site change? Are there any alternative treatments?
Any help/advice would be very much appreciated.
Post edited by: EmmaLowton, at: 03/31/2011 12:20 PM
Dear Emma- I would love to offer support and wise words, but my daughter who has cervical dystonia, hasn't started her botox yet. We go in a few weeks. I did hear from somebody on this site though, that the first 2 weeks after the injection, can sometimes be worse than before receiving it. she also said that she believes over time, it has kind of a cumulative effect. Maybe your mom needs to give it a little time. Or, alternatively, maybe the doctor who is injecting it, is not hitting the right muscles. If it is guided by EMG, (also learned on this site), then there is more accuracy. I hope some of this is helpful; but as I said, we haven't officially started Botox yet. Well, for dystonia anyway. About2 years ago, her pain management doc gave Botox for pain control, in her left trapezius muscle, but like your mom, she was worse than before the injection. The pain for me was awful too, because our health insurance company refused to pay-so I had to pay $1,000 for the injection. Be thankful for your NHS system. We actually moved to the UK in 2004, specifically for the public transport and the NHS. My daughter missed her life in MIchigan though, so we came back after 4 years. Now her health care costs are significant. I do wish your mum the best, and am happy to tell you how we make out when we go for the Botox. Lisa
Dear Emma- my daughter started her botox last week. She had a terrible reaction. has been in bed since last saturday (today is wednesday). She has severe pain on the opposite side of the neck, nausea, severe headache and vertigo. The doctor said it had nothing to do with the injection. I don't agree. These are classic signs of a vestibular response to the drug. I certainly hope your mum is doing better. Lisa
Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.